MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MODULAR DUAL MOBILITY INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH MODULAR DUAL MOBILITY INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 626-00-42E
Medical Device Problem Codes Degraded (1153); Unstable (1667)
Health Effect - Clinical Codes Cyst(s) (1800); Unspecified Infection (1930); Ambulation or Postural Difficulties (2544); Metal Related Pathology (4530)
Date of Event 11/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
This pi is for ongoing issues post- 2019 revision including hip instability, pseudotumor, and infection.Patient left a voicemail reporting having a stryker right recalled hip.Patient noted a poly swap in 2008 due to pain.Patient had revision in 2012 due to pain.Patient noted all parts were replaced other then the stem.Patient had a revision in 2016 due to infection where all product was removed.New stryker product implanted in 2017 and patient had a cyst and an i&d in 2018 then a revision in 2019 due to infection.Patient noted she has chron's disease.Update 29/january/2024 wg: as reported via medwatch reports mw5149918, mw5149919, mw5149920, mw5149921, mw5149922 (all reports have same event description but 1 reported implant each): reporter calling, stating she has had numerous health problems after she was implanted with the "biolox" hip from stryker "some time in 2019." reporter states she learned that her implanted hip system was "recalled" and she has concerns that her health problems are due to this.Reporter states she has memory problems, pain, headaches, nausea, and vomiting, hip dislocating after surgery, and a "cyst or tumor around the hip" currently.Reporter states she additionally had problems walking, has scar tissue, and bone loss.Reporter states she is concerned that the metal in the hip devices is negatively interaction with her body somehow.Reporter additional states she has concerns about 'quality problems" with the mako system that was used during her surgery.Reporter states she is trying to obtain additional records from her doctor's office.
 
Additional Manufacturer Narrative
The following devices were also listed in this report: restoration adm x3 ins 28/48; cat# 1236-2-848; lot# unknown.Delta c-taper head 28mm +0; cat# 18-2800; lot# unknown.Ti sleeve for alumina head; cat# 17-0000e; lot# unknown.Shell; cat# unknown; lot# unknown.Stem; cat# unknown; lot# unknown.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Reported event: an event regarding altr, infection & instability involving a mdm liner was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review of the provided medical records by a clinical consultant indicated: "i can confirm the surgical procedures during the year 2019 as i was able to review hospital records and operation reports including those for incision and drainage and debridement, as well as revision with poly and head exchange.The root causes of this patience difficulties after primary bipolar, hip arthroplasty, including pain, infection, dislocation, and reinfection, cannot be determined with certainty.The causes of these complications are multifactorial including surgical technique which could account for problems such as pain, the fact that the patient had a bipolar implant that had to be revised could be due to pain from the un-resurfaced acetabulum, dislocation can be related to surgical technique, patient factors such as activity level, compliance and bmi, and infection can be caused by contamination at the time of the initial procedure, seeding of the hip from remote sources.In this case the patient has a history of poor dentition.With the information provided with these inquiries i would not assign any causality to the implants themselves." product history review: could not be performed as the lot number is unknown.Complaint history review: could not be performed as the lot number is unknown.Conclusions: it was reported that patient has ongoing issues post- 2019 revision including hip instability, pseudotumor, and infection.A review of the provided medical records by a clinical consultant indicated: "i can confirm the surgical procedures during the year 2019 as i was able to review hospital records and operation reports including those for incision and drainage and debridement, as well as revision with poly and head exchange.The root causes of this patience difficulties after primary bipolar, hip arthroplasty, including pain, infection, dislocation, and reinfection, cannot be determined with certainty.The causes of these complications are multifactorial including surgical technique which could account for problems such as pain, the fact that the patient had a bipolar implant that had to be revised could be due to pain from the un-resurfaced acetabulum, dislocation can be related to surgical technique, patient factors such as activity level, compliance and bmi, and infection can be caused by contamination at the time of the initial procedure, seeding of the hip from remote sources.In this case the patient has a history of poor dentition.With the information provided with these inquiries i would not assign any causality to the implants themselves." the exact cause of the event could not be determined because insufficient information was provided.Further information such as device lot number, pathology reports, pre- and post-operative x-rays as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.H3 other text : device remains implanted.

Brand Name
MODULAR DUAL MOBILITY INSERT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key19282419
Report Number0002249697-2024-00720
Device Sequence Number17727039
Product Code LZO
UDI-Device Identifier04546540666017
UDI-Public04546540666017
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K103233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number626-00-42E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/18/2024
Initial Report FDA Received Date05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age42 YR
Patient SexFemale
Patient Weight50 KG